Alert archive / New York / Wind Chill Warnings in 2015

Wind Chill Warning 2, NWS Binghamton, NY

February 12, 201517 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind chill warning at Feb 12, 2015, 2:34 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 12, 2015, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2015, 2:34 AM EST (07:34 UTC)
In effect from
Feb 12, 2015, 7:00 PM EST
Expired
Feb 13, 2015, 12:05 PM EST
In force
17 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WWUS41 KBGM 120734
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 AM EST THU FEB 12 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-
130745-
/O.UPG.KBGM.WC.A.0002.150213T0000Z-150213T1700Z/
/O.NEW.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE
234 AM EST THU FEB 12 2015

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY. 

* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND NORTHERN
  TIER OF PENNSYLVANIA.

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH..WITH GUSTS UP TO 25 MPH.

* TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON
  FRIDAY.

* TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY
  NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON
  FRIDAY.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

&&

$$

PAZ043-044-047-048-072-130745-
/O.NEW.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...TUNKHANNOCK...SCRANTON...WILKES-BARRE...
HAZLETON...MILFORD...HONESDALE
234 AM EST THU FEB 12 2015

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY. 

* LOCATIONS...WYOMING VALLEY AND POCONO MOUNTAIN REGION IN
  NORTHEAST PENNSYLVANIA.

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW.

* WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH.

* TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON
  FRIDAY.

* TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY
  NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS TO NEAR 10 ABOVE
  ON FRIDAY.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

&&

$$
5 follow-up statements
440 
WWUS41 KBGM 121545
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1045 AM EST THU FEB 12 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-122345-
/O.CON.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1045 AM EST THU FEB 12 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 PM EST FRIDAY...

* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND 
  NORTHERN TIER OF PENNSYLVANIA. 

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH.

* TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON 
  FRIDAY. 

* TEMPERATURES...DROPPING BELOW ZERO AFTER MIDNIGHT THURSDAY 
  NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON 
  FRIDAY. 

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON 
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

&&

$$
699 
WWUS41 KBGM 121900
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EST THU FEB 12 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131900-
/O.CON.KBGM.WC.W.0002.150213T0000Z-150213T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
200 PM EST THU FEB 12 2015

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 PM EST FRIDAY...

* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND 
  NORTHERN TIER OF PENNSYLVANIA. 

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH.

* TIMING...STARTING LATE THURSDAY EVENING...THROUGH 4 PM ON 
  FRIDAY. 

* TEMPERATURES...DROPPING BELOW ZERO AROUND MIDNIGHT THURSDAY 
  NIGHT...AND ONLY RISING INTO THE SINGLE DIGITS...AT BEST...ON 
  FRIDAY. 

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON 
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

&&

$$
461 
WWUS41 KBGM 130308
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1008 PM EST THU FEB 12 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-132100-
/O.CON.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1008 PM EST THU FEB 12 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND 
  NORTHERN TIER OF PENNSYLVANIA. 

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 20 TO 35 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH.

* TIMING...THROUGH 4 PM FRIDAY.

* TEMPERATURES...DROPPING BELOW ZERO AROUND MIDNIGHT TONIGHT...AND ONLY
  RISING INTO THE SINGLE DIGITS...AT BEST...ON FRIDAY.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON 
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

&&

$$


HEDEN
678 
WWUS41 KBGM 130739
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EST FRI FEB 13 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-140745-
/O.NEW.KBGM.WC.A.0003.150215T0600Z-150216T1500Z/
/O.CON.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
239 AM EST FRI FEB 13 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING. 

* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND 
  NORTHERN TIER OF PENNSYLVANIA. 

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 25 TO 35 BELOW THROUGH THIS
  AFTERNOON. WIND CHILL VALUES ARE EXPECTED TO FALL AS LOW AS 30
  TO 40 BELOW LATE SATURDAY NIGHT THROUGH MONDAY MORNING.

* WINDS...10 TO 15 MPH...WITH GUSTS NEAR 25 MPH THROUGH 4 PM
  TODAY. WESTERLY WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 45 MPH
  SATURDAY NIGHT THROUGH MONDAY MORNING.

* TEMPERATURES...ONLY RISING INTO THE SINGLE DIGITS...AT
  BEST...TODAY. TEMPERATURES WILL FALL BELOW ZERO AGAIN EARLY
  SUNDAY MORNING...AND WILL REMAIN BELOW ZERO THROUGH MONDAY
  AFTERNOON.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON 
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY
COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR
EXPOSED SKIN.  THE WIND CHILL WILL BE COLD ENOUGH TO CAUSE
FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND COULD LEAD TO
HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO
OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU
WARMER THAN A SINGLE HEAVY COAT. IT IS VERY IMPORTANT TO COVER
ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE.

A WIND CHILL WATCH IS IN EFFECT BECAUSE THE POTENTIAL EXISTS FOR
DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL COULD BECOME COLD
ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS. IF YOU ARE
PLANNING TO BE OUTDOORS IN THE WATCH AREA...LISTEN FOR LATER
FORECASTS AND STATEMENTS.

&&

$$
398 
WWUS41 KBGM 131705
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1205 PM EST FRI FEB 13 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141715-
/O.CAN.KBGM.WC.W.0002.000000T0000Z-150213T2100Z/
/O.CON.KBGM.WC.A.0003.150215T0600Z-150216T1500Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1205 PM EST FRI FEB 13 2015

...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH MONDAY MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
CHILL WARNING. WIND CHILLS THIS AFTERNOON ARE NO LONGER WITHIN THE
CRITERIA...SO THE WIND CHILL WARNING HAS BEEN CANCELLED. THE WIND
CHILL WATCH FOR LATER IN THE WEEKEND REMAINS IN EFFECT. 


* LOCATIONS...CENTRAL NEW YORK...SOUTHEAST NEW YORK..AND 
  NORTHERN TIER OF PENNSYLVANIA. 

* HAZARDS...DANGEROUS WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 39 BELOW.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...15 BELOW TO 26 ABOVE ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON
  EXPOSED SKIN...OR HYPOTHERMIA MAY OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH IS IN EFFECT BECAUSE THE POTENTIAL EXISTS FOR
DANGEROUSLY COLD WIND CHILLS. THE WIND CHILL COULD BECOME COLD
ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS. IF YOU ARE
PLANNING TO BE OUTDOORS IN THE WATCH AREA...LISTEN FOR LATER
FORECASTS AND STATEMENTS.

&&

$$

MORFORD

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 1:04 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 12, 1:04 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 AM EST THU FEB 12 2015

.SYNOPSIS...
LOW PRESSURE WILL SLIDE THROUGH LOWER ONTARIO OVERNIGHT...SPREADING
SOME SNOW SHOWERS ACROSS NY AND PA. A STRONG COLD FRONT THURSDAY
MORNING WILL RESULT IN ADDITIONAL SNOW SHOWERS...FOLLOWED BY A
BLAST OF ARCTIC AIR THURSDAY AFTERNOON THROUGH FRIDAY. THIS WILL
FEATURE SOME OF THE COLDEST TEMPERATURES AND WIND CHILLS SO FAR
THIS WINTER. THE WEATHER WILL REMAIN VERY COLD THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
10 PM UPDATE...
QUICK BURST OF SNOW ALONG PRE-FRONTAL TROUGH GOING AS
EXPECTED...BRIEF VIS REDUCTION TO ABOUT A MILE...AND SNOW
ACCUMULATIONS OF A FEW TO SEVERAL TENTHS MAINLY TWIN TIERS
NORTHWARD. HOWEVER...BEHIND THE TROUGH...UPSTREAM WE HAVE SEEN
SOME -FZDZ FROM NORTHEAST OHIO TO THE ONTARIO PENINSULA AND
BUFFALO AREA...DESPITE CLOUD TOPS OF MINUS-12 TO MINUS-15 CELSIUS.
SO THERE IS A CHALLENGE INITIATING SNOW CRYSTAL FORMATION THERE.
AS SATURATED LAYER GETS SHALLOW IN THE WARM AIR ADVECTION AHEAD OF
THE ARCTIC FRONT...DENDRITE LAYER /MINUS-12 TO MINUS-18/ REALLY
DRIES OUT FOR A BRIEF WINDOW OVERNIGHT. HAVE THUS ADDED SOME PATCHY
FREEZING DRIZZLE IN THE WEATHER GRIDS TO ACCOMPANY THE CHANCE OF
SNOW BETWEEN THE TROUGH AND FRONT. FOR NOW NO SPECIAL WEATHER
STATEMENT FOR IT...BUT IF NEARBY OBSERVATIONS START TO CONFIRM
SOME FREEZING DRIZZLE MOVING IN...WE MAY ISSUE ONE.

815 PM UPDATE...
SMALL ADDITIONAL ADJUSTMENTS AS FOLLOWS...HAD TO SPEED UP PROGRESS
OF NARROW PRE-FRONTAL SNOW BAND BY ABOUT ANOTHER HOUR OR
SO...WHILE ALSO COVERING MORE OF THE AREA WITH HIGH POPS /LIKELY
TO CAT POPS ROUGHLY TWIN TIERS NORTHWARD/. ALSO PLACED A LONGER
LULL BETWEEN THAT FEATURE AND APPROACHING ARCTIC FRONT FOR
THURSDAY MORNING. OTHERWISE THE EARLIER ADJUSTMENTS TO THE
FORECAST PICTURE AS DISCUSSED BELOW ARE ON TRACK...INCLUDING
POTENTIAL FOR A FEW SQUALLY SNOW SHOWERS THURSDAY MORNING.

PREVIOUS DISCUSSION...
AT 545 PM...PRE-FRONTAL TROUGH HAS DEVELOPED A NARROW YET SOLID
SEMI- CONVECTIVE BAND OF SNOW. SOME OF THE HIGH RES RAPID UPDATE
MODELS ARE CATCHING ON TO IT...AND HAVE USED THOSE ALONG WITH
EXTRAPOLATION OF WHAT IS CURRENTLY ON RADAR IN WESTERN NY-PA TO
TIME IT QUICKLY ACROSS MUCH OUR REGION THIS EVENING...PARTICULARLY
CENTRAL SOUTHERN TIER-FINGER LAKES-NY THRUWAY CORRIDOR 7PM-11PM.
WEAKER VESTIGE OF LINE SHOULD ALSO BRUSH EASTERN SOUTHERN TIER NY-
WESTERN CATS NY- NORTHERN TIER PA...WHILE CHANCES WILL BE LOWER
TOWARDS WYOMING VALLEY. FOR THE AREAS IT IMPACTS...IT WILL NOT
LAST LONG...PERHAPS A QUICK HALF INCH SNOW ACCUMULATION PRODUCED
IN LESS THAN AN HOUR...ALONG WITH BRIEF VISIBILITY UNDER A MILE.

A LULL SHOULD OCCUR AFTER THAT PRE-FRONTAL LINE...THEN SNOW SHOWER
CHANCES WILL RAMP QUICKLY BACK UP 08-12Z THURSDAY AS ARCTIC FRONT
IMPACTS THE AREA...RESULTING IN STEEPENING LOW LEVEL LAPSE RATES
THROUGH THE MORNING. EVEN THOUGH THERE WILL NOT BE MUCH OVERALL
ACCUMULATION...THE SNOW SHOWERS THURSDAY MORNING MAY BE A LITTLE
ON THE SQUALLY SIDE. SNOW SQUALL PARAMETER /TECHNIQUE DEVELOPED BY
WFO BURLINGTON VT/ IS NOW SHOWING UP FAIRLY WELL IN THE HIGH RES
MODELS.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH SATURDAY/...
LOW PRESSURE WILL SLIDE ACROSS OUR FA ON THURSDAY, AND AS THE
WINDS SHIFT TO THE NORTHWEST, INTENSE CAA WILL COMMENCE. SYNOPTIC LIGHT
SNOW SHOWERS WILL TAPER OFF DURING THE DAY THURSDAY, WHILE
ADDITIONAL SNOW SHOWER ACTIVITY INCREASES DOWNWIND OF THE LAKES.
TEMPERATURES WILL BASICALLY HOLD STEADY THROUGH MID-AFTERNOON,
THEN BEGIN TO DROP LIKE A ROCK. -16C 925MB TEMPS WILL PLUNGE INTO
THE SOUTHERN TIER BY SUNSET.

EVEN COLDER AIR (-24C 925MB) WILL TREK ACROSS THE REGION FRIDAY
MORNING. SURFACE TEMPERATURES WILL BE BELOW ZERO, AND COMBINED
WITH THE WIND, APPARENT TEMPERATURES ARE FORECAST TO RANGE FROM
-15F TO -30F. WILL KEEP THIRD PERIOD WATCH IN PLACE AND CONSIDER
UPGRADES TONIGHT.

A STRONGER STORM WILL DROP DOWN FROM CANADA ON SATURDAY. A
WIDESPREAD TWO TO FOUR INCHES OF SNOW IS FORECAST. TEMPERATURES
WILL REBOUND SOMEWHAT DURING THE DAY IN SOUTHERLY FLOW, BUT NOT
MUCH. EVEN COLDER AIR WILL FOLLOW THE CYCLONE LATE SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
JUST NO LET UP IN THE PERSISTENT PTRN BRINGING ARCTIC AIR INTO THE
REGION. EURO SHOWS ANOTHER CLIPPER DIVING OFF THE CST SAT AND
DEEPENING DRAGGING VERY COLD AIR ACROSS THE REGION ONCE
AGAIN...ALONG WITH LGT SNOWS. MASSIVE ARCTIC HI THEN BLDS IN
SLOWLY THRU MON. LOW MVG INTO THE OH VLY SHD BRING SNOW BACK TO THE
REGION AT THE END OF THE PD TUE. MODEL GUID SHOWS THREE BELOW ZERO
NGTS BEGINNING SAT...UNUSUAL EVEN FOR THIS AREA. MODEL GUIDANCE
TYPICALLY STRUGGLES WITH LRG DEPARTURES FROM CLIMO IN THE LONG
TERM AND HAVE FLWD HPC GUID WHICH IS A FEW DEGREES COLDER THAN THE
LATEST GFS MOS. HWVR...HPC SEEMED TO COMPLETELY DISREGARD THE
PSBLTY OF LE IN THE NW FLOW OF COLD AIR ACROSS THE STILL WIDE OPEN
LAKE ONTARIO. HAVE UPPED THE POPS INTO MON TO ACCOUNT FOR LGT BUT
PERSISTENT LE SNOW SHWRS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THU UPDATE... AS A STG COLD FRNT PUSHES THROUGH THE RGN EARLY THIS
MRNG (THROUGH 12-14Z)...SCT-NUM SHSN WILL PREVAIL OVER THE CNY
TERMINALS...WITH OCNL IFR VSBY'S. KAVP SHOULD STAY MAINLY VFR.

LTR THIS MRNG INTO THE EARLY AFTN (14-19Z)...-SHSN/FLRYS WILL BECOME MORE
WIDELY SCTD/INTERMITTENT...WITH MAINLY MVFR CIGS.

LTR IN THE DAY AND THIS EVE...STRENGTHENING NWLY WINDS WILL DIRECT
LES BANDS INTO CNY...IMPACTING MAINLY KSYR...AND TO A SOMEWHAT
LESSER DEGREE KRME/KITH/KBGM. OCNL IFR VSBY'S CAN ONCE AGN BE
EXPECTED. KAVP SHOULD STAY PRIMARILY VFR.

ERLY WINDS AT KRME...AND S TO SWLY WINDS ELSEWHERE EARLY THIS MRNG
(THROUGH 09-12Z)...WILL TURN NWLY THEREAFTER BEHIND THE COLD FRNT.
NWLY WINDS WILL BECOME QUITE GUSTY THIS AFTN AND EVE (WIDESPREAD
GUSTS NEAR 25 KT).

.OUTLOOK...

FRI...EARLY RESTRICTIONS PSBL AT KSYR/KRME IN -SHSN...OTHWS MAINLY
VFR.

SAT...RESTRICTIONS POSSIBLE AREA-WIDE FROM -SN.

SUN...RESTRICTIONS POSSIBLE FROM SHSN...MAINLY CNY.

MONDAY...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     PAZ038>040.
NY...WIND CHILL WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     NYZ009-015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...DJP/MDP
NEAR TERM...DJP/MDP
SHORT TERM...DJP
LONG TERM...DGM
AVIATION...HEDEN/MLJ
Hazardous weather outlook, Feb 11, 3:32 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
332 PM EST WED FEB 11 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-122045-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-
332 PM EST WED FEB 11 2015

...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ043-044-047-048-072-122045-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
332 PM EST WED FEB 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BITTERLY COLD ARCTIC AIR IS EXPECTED TO MOVE INTO THE AREA
THURSDAY NIGHT. LOW TEMPERATURES FRIDAY MORNING THROUGH THE
WEEKEND WILL DROP TO BELOW ZERO. SATURDAY WILL LIKELY BE THE
WARMEST DAY OVER THE WEEKEND WITH HIGH TEMPERATURES IN THE TEENS.
A REINFORCING SHOT OF COLD AIR WILL THEN MOVE IN ON SUNDAY WITH
HIGH TEMPERATURES REMAINING IN THE LOW SINGLE DIGITS.

WINDS ARE EXPECTED TO BE STRONG OUT OF THE NORTHWEST LEADING TO
DANGEROUSLY COLD WIND CHILL VALUES THROUGHOUT THE PERIOD. BE
PREPARED FOR AN EXTENDED PERIOD OF COLD WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 12, 12:58 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1258 AM EST THU FEB 12 2015

NYZ009-015>018-022>025-036-037-044-121000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND
1258 AM EST THU FEB 12 2015

LIGHT FREEZING DRIZZLE WILL BE POSSIBLE FOR THE NEXT FEW HOURS
FROM THE SOUTHERN TUG HILL PLATEAU... SOUTH TO THE WESTERN MOHAWK
VALLEY... TO THE EASTERN FINGER LAKES REGION... SOUTH TO THE
SOUTHERN TIER. FREEZING DRIZZLE WILL CONTINUE TO MAKE ROADS
SLIPPERY. CONTINUE TO EXERCISE CAUTION WHEN DRIVING THROUGH THE
LATE NIGHT HOURS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:30 AM ESTSpecial Weather StatementBGMLackawanna, Wayne, Wyoming2 hr

Nearby

Wind Chill Warnings in New York, 2015Wind Chill Warnings in Pennsylvania, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.